Alert archive / Tennessee / Freeze Warnings in 2017
Freeze Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Oct 29, 2017, 7:45 PM CDT for 14 counties in Tennessee; 4 counties in Mississippi. It took effect at Oct 29, 2017, 10:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 7:45 PM CDT (00:45 UTC)
- In effect from
- Oct 29, 2017, 10:00 PM CDT
- Expired
- Oct 30, 2017, 7:27 AM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222 WWUS74 KMEG 300045 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 745 PM CDT Sun Oct 29 2017 ...Freezing temperatures and areas of frost across the eastern counties of the Midsouth tonight... MSZ004>006-009-TNZ003-004-020>022-052>055-090>092-301000- /O.NEW.KMEG.FZ.W.0008.171030T0400Z-171030T1400Z/ Tippah-Alcorn-Tishomingo-Prentiss-Weakley-Henry-Gibson-Carroll- Benton TN-Madison-Chester-Henderson-Decatur-Hardeman-McNairy- Hardin- Including the cities of Ripley MS, Corinth, Iuka, Booneville, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 745 PM CDT Sun Oct 29 2017 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT MONDAY... The National Weather Service in Memphis has issued a Freeze Warning, which is in effect from 11 PM this evening to 9 AM CDT Monday. * TEMPERATURE...29 to 32 degrees. * TIMING...from 11 PM CDT Sunday through 9 AM CDT Monday. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ002-003-013>017-022>024-TNZ002-019-050-051-089-301000- /O.NEW.KMEG.FR.Y.0006.171030T0400Z-171030T1400Z/ Marshall-Benton MS-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Calhoun-Chickasaw-Monroe-Obion-Dyer-Haywood-Crockett-Fayette- Including the cities of Holly Springs, Ashland, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Union City, Dyersburg, Brownsville, Alamo, Somerville, and Oakland 745 PM CDT Sun Oct 29 2017 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT MONDAY... The National Weather Service in Memphis has issued a Frost Advisory, which is in effect from 11 PM this evening to 9 AM CDT Monday. * TEMPERATURE/FROST COVERAGE...33 to 37 degrees * TIMING...from 11 PM CDT Sunday through 9 AM CDT Monday. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ JAB
4 follow-up statements
270 WWUS74 KMEG 300205 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 905 PM CDT Sun Oct 29 2017 ...Freezing temperatures and areas of frost across the eastern counties of the Midsouth tonight... TNZ002-051-301015- /O.UPG.KMEG.FR.Y.0006.171030T0400Z-171030T1400Z/ /O.EXB.KMEG.FZ.W.0008.171030T0300Z-171030T1400Z/ Obion-Crockett- Including the cities of Union City and Alamo 905 PM CDT Sun Oct 29 2017 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT MONDAY... The National Weather Service in Memphis has issued a Freeze Warning, which is in effect until 9 AM CDT Monday. The Frost Advisory is no longer in effect. * TEMPERATURE/FROST COVERAGE...29 to 32 degrees * TIMING...from 10 PM CDT Sunday through 9 AM CDT Monday. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ004>006-009-TNZ003-004-020>022-052>055-090>092-301015- /O.EXT.KMEG.FZ.W.0008.171030T0300Z-171030T1400Z/ Tippah-Alcorn-Tishomingo-Prentiss-Weakley-Henry-Gibson-Carroll- Benton TN-Madison-Chester-Henderson-Decatur-Hardeman-McNairy- Hardin- Including the cities of Ripley MS, Corinth, Iuka, Booneville, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 905 PM CDT Sun Oct 29 2017 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CDT MONDAY... * TEMPERATURE...29 to 32 degrees. * TIMING...from 10 PM CDT Sunday through 9 AM CDT Monday. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ001-008-011-012-020-021-TNZ001-048-049-088-301015- /O.EXB.KMEG.FR.Y.0006.171030T0300Z-171030T1400Z/ DeSoto-Tate-Quitman-Panola-Tallahatchie-Yalobusha-Lake-Lauderdale- Tipton-Shelby- Including the cities of Southaven, Olive Branch, Senatobia, Marks, Batesville, Charleston, Water Valley, Coffeeville, Tiptonville, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 905 PM CDT Sun Oct 29 2017 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT MONDAY... The National Weather Service in Memphis has issued a Frost Advisory, which is in effect until 9 AM CDT Monday. * TEMPERATURE/FROST COVERAGE...33 to 37 degrees * TIMING...from 10 PM CDT Sunday through 9 AM CDT Monday. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MSZ002-003-013>017-022>024-TNZ019-050-089-301015- /O.EXT.KMEG.FR.Y.0006.171030T0300Z-171030T1400Z/ Marshall-Benton MS-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Calhoun-Chickasaw-Monroe-Dyer-Haywood-Fayette- Including the cities of Holly Springs, Ashland, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Dyersburg, Brownsville, Somerville, and Oakland 905 PM CDT Sun Oct 29 2017 ...FROST ADVISORY NOW IN EFFECT UNTIL 9 AM CDT MONDAY... * TEMPERATURE/FROST COVERAGE...33 to 37 degrees * TIMING...from 10 PM CDT Sunday through 9 AM CDT Monday. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ JAB
243 WWUS74 KMEG 300749 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 249 AM CDT Mon Oct 30 2017 ...Cold Temperatures Across West Tennessee and North Mississippi This Morning... MSZ004>006-009-TNZ002>004-020>022-051>055-090>092-301400- /O.CON.KMEG.FZ.W.0008.000000T0000Z-171030T1400Z/ Tippah-Alcorn-Tishomingo-Prentiss-Obion-Weakley-Henry-Gibson- Carroll-Benton TN-Crockett-Madison-Chester-Henderson-Decatur- Hardeman-McNairy-Hardin- Including the cities of Ripley MS, Corinth, Iuka, Booneville, Union City, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 249 AM CDT Mon Oct 30 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...near 32 degrees. * TIMING...Through 9 AM CDT this morning. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ001>003-008-011>017-020>024-TNZ001-019-048>050-088-089-301400- /O.CON.KMEG.FR.Y.0006.000000T0000Z-171030T1400Z/ DeSoto-Marshall-Benton MS-Tate-Quitman-Panola-Lafayette-Union- Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw- Monroe-Lake-Dyer-Lauderdale-Tipton-Haywood-Shelby-Fayette- Including the cities of Southaven, Olive Branch, Holly Springs, Ashland, Senatobia, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Dyersburg, Ripley TN, Covington, Brownsville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 249 AM CDT Mon Oct 30 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...33 to 36 degrees * TIMING...Through 9 AM CDT this morning. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Johnson
737 WWUS74 KMEG 301127 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 627 AM CDT Mon Oct 30 2017 ...Cold Temperatures Across West Tennessee and North Mississippi This Morning... TNZ002>004-020>022-051-052-301230- /O.CAN.KMEG.FZ.W.0008.000000T0000Z-171030T1400Z/ Obion-Weakley-Henry-Gibson-Carroll-Benton TN-Crockett-Madison- Including the cities of Union City, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Alamo, and Jackson 627 AM CDT Mon Oct 30 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Memphis has cancelled the Freeze Warning. Temperatures have warmed into the mid and upper 30s across northwest Tennessee. $$ MSZ001-TNZ001-019-048>050-088-089-301230- /O.CAN.KMEG.FR.Y.0006.000000T0000Z-171030T1400Z/ DeSoto-Lake-Dyer-Lauderdale-Tipton-Haywood-Shelby-Fayette- Including the cities of Southaven, Olive Branch, Tiptonville, Dyersburg, Ripley TN, Covington, Brownsville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 627 AM CDT Mon Oct 30 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Memphis has cancelled the Frost Advisory. Temperatures have warmed into the upper 30s and lower 40s across far western Tennessee. $$ MSZ004>006-009-TNZ053>055-090>092-301400- /O.CON.KMEG.FZ.W.0008.000000T0000Z-171030T1400Z/ Tippah-Alcorn-Tishomingo-Prentiss-Chester-Henderson-Decatur- Hardeman-McNairy-Hardin- Including the cities of Ripley MS, Corinth, Iuka, Booneville, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 627 AM CDT Mon Oct 30 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...near 32 degrees. * TIMING...Through 9 AM CDT this morning. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation and bring an end to the growing season. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MSZ002-003-008-011>017-020>024-301400- /O.CON.KMEG.FR.Y.0006.000000T0000Z-171030T1400Z/ Marshall-Benton MS-Tate-Quitman-Panola-Lafayette-Union-Pontotoc- Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Holly Springs, Ashland, Senatobia, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 627 AM CDT Mon Oct 30 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...33 to 36 degrees * TIMING...Through 9 AM CDT this morning. * IMPACTS...These temperatures may harm or kill unprotected, sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
031 WWUS74 KMEG 301227 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 727 AM CDT Mon Oct 30 2017 MSZ004>006-009-TNZ053>055-090>092-301330- /O.CAN.KMEG.FZ.W.0008.000000T0000Z-171030T1400Z/ Tippah-Alcorn-Tishomingo-Prentiss-Chester-Henderson-Decatur- Hardeman-McNairy-Hardin- Including the cities of Ripley MS, Corinth, Iuka, Booneville, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 727 AM CDT Mon Oct 30 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Memphis has cancelled the Freeze Warning. Temperatures have warmed into the mid and upper 30s and freezing temperatures are no longer a concern. $$ MSZ002-003-008-011>017-020>024-301330- /O.CAN.KMEG.FR.Y.0006.000000T0000Z-171030T1400Z/ Marshall-Benton MS-Tate-Quitman-Panola-Lafayette-Union-Pontotoc- Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe- Including the cities of Holly Springs, Ashland, Senatobia, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 727 AM CDT Mon Oct 30 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Memphis has cancelled the Frost Advisory. Temperatures have warmed into the mid and upper 30s. Thus, the frost advisory is cancelled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Oct 29, 6:37 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 29, 6:37 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Memphis TN 637 PM CDT Sun Oct 29 2017 .UPDATE... Updated for the 00z Aviation Discussion. && .PREV DISCUSSION... /issued 243 PM CDT Sun Oct 29 2017/ Temperatures have risen into the 50s across the Midsouth this afternoon with winds in the process of backing towards the south. As a result not too concerned about frost overnight, but if winds decouple the potential is there for eastern sections of the region and therefore left patchy frost in the forecast. Farther west and in the metro areas expect temperatures to bottom out closer to 40 degrees tonight. Tomorrow a dry cold front will progress through the area, but too little too late to have much of an impact on high temperatures for the day. Highs are expected to range from the lower 60s in the far north to the lower 70s in the far south. The cold front will keep tomorrow night chilly, with lows in the upper 30s to lower 40s. Increasing cloud coverage will help to keep temperatures from getting too low. Tuesday will be cooler than Monday due to the dry continental airmass hanging on at the surface. Meanwhile aloft skies become mostly cloudy by the afternoon due to increasing isentropic lift, further helping to keep temps in the 50s. May even see some rain showers develop in the evening hours, mainly across northeast Arkansas. Elsewhere rain showers should hold off until after midnight. By Wednesday rain becomes likely across the majority of the Midsouth as a warm front lifts to our north. This will put an end to the cooler temperatures for the foreseeable future as a broad upper level ridge gradually intensifies and shunts the polar jet to the US/Canadian border. Rain chances will taper off Wednesday night into Thursday morning as overnight lows struggle to drop below 60 degrees as the maritime tropical airmass is now fully in place. Dew points will remain in the low to mid 60s through the weekend keeping temperatures quite mild for this time of year. While Thursday will be drier with the atmosphere capped, rain chances increase again Thursday night into Friday as another upper level shortwave approaches the region. Kept PoPs at 50 percent across the Midsouth as the timing and strength of this feature is still in question at this range. Drier and continued warm conditions should follow for the remainder of the weekend. WLC && .AVIATION.../00z TAFs/ VFR conditions through the forecast period. Light winds tonight will increase back to around 7/8 kts from the west on Monday morning. A cold front will pass through KJBR, KMKL, and KMEM by Monday afternoon with winds becoming northwesterly through the end of the forecast period. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Oct 29, 3:02 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 302 PM CDT Sun Oct 29 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-302215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 302 PM CDT Sun Oct 29 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Near freezing temperatures will be possible tonight across low lying areas in the Tennessee River Valley, resulting in patchy frost. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 7:45 PM CDT | Frost Advisory | MEG | Crockett, Dyer, Fayette, Haywood, Lake, Lauderdale and 3 more | 12 hr |
Nearby
Freeze Warnings in Tennessee, 2017Freeze Warnings in Mississippi, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.